Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 117, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 28, 2018, 11:45 AM EST for Cumberland County, Salem County, New Jersey. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2018, 11:45 AM EST (16:45 UTC)
- Expired
- Nov 29, 2018, 1:35 AM EST
- In force
- 14 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 77 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WGUS41 KPHI 281645 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 1145 AM EST WED NOV 28 2018 NJC011-033-282245- /O.NEW.KPHI.FA.W.0117.181128T1645Z-181128T2245Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 1145 AM EST WED NOV 28 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... Central Cumberland County in southern New Jersey... East central Salem County in southern New Jersey... * Until 545 PM EST Wednesday. * At 1143 AM EST, the gauge on the Maurice River at Norma indicated the river level continues to slowly fall but remains slightly above flood stage. Flooding is expected to continue this afternoon. * Some locations that could experience flooding include... Vineland, Millville, Laurel Lake, South Vineland and Rosenhayn. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3956 7506 3935 7497 3931 7507 3948 7515 $$ AMC
2 follow-up statements
713 WGUS41 KPHI 282150 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 450 PM EST WED NOV 28 2018 NJC011-033-290745- /O.EXT.KPHI.FA.W.0117.000000T0000Z-181129T0745Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 450 PM EST WED NOV 28 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... Central Cumberland County in southern New Jersey... East central Salem County in southern New Jersey... * Until 245 AM EST Thursday. * At 448 PM EST, the river gage along the Maurice River at Norma indicated that flooding was still occuring although the river level continues to fall. The river is expected to drop below flood stage late tonight * Some locations that could experience flooding include... Vineland, Millville, Laurel Lake, South Vineland and Rosenhayn. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3956 7506 3935 7497 3931 7507 3948 7515 $$ SFJ
073 WGUS81 KPHI 290635 FLSPHI Flood Statement National Weather Service Mount Holly NJ 135 AM EST THU NOV 29 2018 NJC011-033-290643- /O.CAN.KPHI.FA.W.0117.000000T0000Z-181129T0745Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 135 AM EST THU NOV 29 2018 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CUMBERLAND AND EAST CENTRAL SALEM COUNTIES... At 130 AM EST, the Norma gauge on the Maurice River indicated that the river has fallen below flood stage. Therefore, the flooding threat has ended and water levels will continue to slowly subside. Please continue to heed any road closures. LAT...LON 3956 7506 3935 7497 3931 7507 3948 7515 $$ Robertson
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 28, 9:56 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 28, 9:56 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
956 AM EST Wed Nov 28 2018
.SYNOPSIS...
Low pressure near northern New England will shift into the Canadian
Maritimes later today and tonight. A weak area of high pressure
briefly slides across our area Thursday night into Friday. Low
pressure moves across the Great Lakes later Saturday into Sunday
with its associated cold front moving through our area later Sunday.
Weak high pressure arrives Monday, then another low pressure system
moves across our region during Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update...The upper low continues to spin over northern
New England with band of enhanced cloudiness rotating
cyclonically southward across PA and NJ. However the radar
mosaic loop shows little in the way of echoes, and only MPO is
reporting snow at this time. Extensive cloud cover today will
limit heating, and temps look on track to reach forecast highs
only in the low to mid 40s for most area. VAD winds from KDOX
radar are showing 40-45 kt at 3 kft AGL and surface obs are
showing a few gusts between 35 and 40 kt, so the wind advisory
remains in place.
Previous discussion...
The main concern for today will be the strong, gusty winds across
the area as a tight pressure gradient remains in place with an
area of low pressure located to our northeast and high pressure
to our southwest. As daytime mixing increases after sunrise,
strong winds from above the surface are expected to mix down and
create gusty winds of 40 to 50 mph across much of the area. We
have expanded the Wind Advisory northward to cover much of
eastern Pennsylvania, much of New Jersey, all of Delaware, and
the eastern shore of Maryland. These places are forecast to have
the deepest mixing potential, and in turn the strongest winds.
There remains enhanced low-mid level lapse rates combined with
enhanced moisture across the area during the day across portions of
northeast Pennsylvania and northern New Jersey. With the northwest
flow, there will still continue to be snow showers affecting at
least the higher elevations of northwest New Jersey and northeast
Pennsylvania today.
Temperatures are forecast to be a couple of degrees below normal
today, but with the wind, it will feel quite a bit colder than the
actual temperature.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
The gradient weakens some overnight tonight as the low moves farther
away from the area into the Canadian Maritimes, and high pressure
begins to build across the southeast states. The gusts will diminish
some through the night, but there will still be a steady breeze and
gusts 20 to 25 mph during the overnight hours. There could continue
to be some lake effect showers into the evening, but the chances
diminish overnight as the enhanced moisture and lift move
northward.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Summary...Active pattern translates to systems being generally quick
moving. One system moves through later Saturday into Sunday, then
the next one later Monday and Tuesday. Overall chilly conditions
continue, however a quick and potentially significant warm up for
Sunday.
Synoptic Overview...An upper-level trough moves out of the Northeast
Thursday allowing a weak ridge to slide across Thursday night into
Friday. A short wave trough though quickly moving across the Great
Lakes region looks to clip our area Friday, then a significant upper-
level trough ejects into the Plains later Friday and potentially
becomes a closed low over the weekend. This entire system may become
stretched out some as the overall trough broadens, however surface
low pressure is forecast to track up across the Great Lakes with
deep southerly flow ahead of it in the East. Trailing energy north
of a stalling front in the southern states should induce a wave of
low pressure northeastward which arrives into our region Tuesday.
Given how wet the area has been, some heavier rainfall could cause
some additional waterway flooding.
For Thursday and Friday...As a potent surface low near the Canadian
Maritimes shifts eastward Thursday, a weak ridge aloft builds across
our area. This allows weak surface high pressure to arrive and the
pressure gradient eventually collapses allowing the winds to
diminish. While still breezy Thursday, speeds are expected to be
much less than today (Wednesday). As a quick moving short wave
trough slides across the Northeast by later Friday, some warm air
advection aided lift may produce some showers (snow showers up
north). There is some variability in the guidance on the extent of
the showers, however the moisture advection looks weak initially
therefore this may keep the showers to a minimum. We kept some low
Pops in for Friday especially in the afternoon (highest across the
north). We then look well to our west as a significant trough ejects
into the Plains with developing surface low pressure. Some ridging
starts to build into the Mid-Atlantic Friday night due to the
significant trough in the Plains.
For Saturday and Sunday...The details are less certain and this has
implications on how warm it gets especially on Sunday. The upper-
level trough or closed low in the Plains may open up and become
stretched out as the trough itself broadens. Some of the short wave
energy may shear northeastward, however surface low pressure is
forecast to generally track up across the eastern Great Lakes region.
The surface high in New England looks weak and shifts eastward,
therefore cold air damming may not be all that present. Some
guidance shows deep south to southwest flow ahead of the
aforementioned trough and surface low over the weekend, allowing
substantial warm air advection in the East. This would lead to
temperatures on Sunday afternoon soaring well into the 60s for much
of our area. This will depend though on the arrival time of an area
of rain associated with large scale ascent from a mid level jet and
also warm air advection. The bulk of the rain may occur Saturday
afternoon and night with this lessening some Sunday as we await the
cold front. For now, brought high temperatures up some but not as
robust yet with the warmth as suggested by the GFS and ECMWF.
For Monday and Tuesday...An upper-level trough may hang back Monday
then shift eastward through Tuesday. It looks generally on the dry
side Monday with showers perhaps closer to the Great Lakes, however
energy sliding eastward from the southern Plains near a stalled
frontal zone may induce surface low development. This feature may
then move across our region during Tuesday with potentially another
round of some rain. Some mixed precipitation is possible across the
far north at the onset, however this will be highly dependent on how
much cold air can seep southward associated with the northern
stream. Some warmth may hang on Monday, then colder air arrives
Tuesday.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...VFR conditions expected across the area today. The main
concern will be the gusty west to northwest winds. Frequent wind
gusts of 25-35 knots, with peak gusts of 35 to 40 knots likely.
Tonight...VFR conditions expected to continue through tonight. Wind
gusts diminish overnight, although a steady west to northwest breeze
is expected and will likely continue to gust 20 to 25 knots
overnight.
Outlook...
Thursday...VFR. West-northwest winds 10-15 knots with gusts to 20
knots, diminishing late in the day and at night.
Friday...VFR ceilings gradually lower especially in the
afternoon and at night. A few afternoon rain/snow showers
possible especially north of ABE. Light and variable winds,
becoming light southerly.
Saturday and Sunday...MVFR/IFR conditions probable at times
especially Saturday with some rain, then conditions may improve some
Sunday.
&&
.MARINE...
Gale Warning now in effect for today and tonight as winds are
expected to increase and gust 35 to 40 knots today through tonight
as a tight pressure gradient remains across the area.
OUTLOOK...
Thursday...Gales should be ending early, otherwise Small Craft
Advisory conditions expected.
Friday...The conditions are anticipated to be below Small Craft
Advisory criteria.
Saturday and Sunday...Increasing winds should result in a period of
Small Craft Advisory conditions. The extent of the winds though may
be tempered some as much warmer air looks to arrive Sunday.
&&
.EQUIPMENT...
The KDIX radar remains out of service through November 30th while it
undergoes a number of refurbishments as part of the Service Life
Extension Program (SLEP).
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 4 PM EST this afternoon for PAZ060>062-070-
071-101>106.
NJ...Wind Advisory until 4 PM EST this afternoon for NJZ007-009-010-
012>027.
DE...Wind Advisory until 4 PM EST this afternoon for DEZ001>004.
MD...Wind Advisory until 4 PM EST this afternoon for MDZ008-012-015-
019-020.
MARINE...Gale Warning until 6 AM EST Thursday for ANZ430-431-450>455.
&&
Synopsis...Gorse
Near Term...AMC/Robertson
Short Term...Robertson
Long Term...Gorse
Aviation...Gorse/Robertson
Marine...Gorse/Robertson
Equipment...Hazardous weather outlook, Nov 28, 3:51 AM EST, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 351 AM EST Wed Nov 28 2018 NJZ001-008-PAZ054-055-290900- Sussex-Morris-Carbon-Monroe- 351 AM EST Wed Nov 28 2018 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ007-009-010-012>027-PAZ060>062- 070-071-101>106-290900- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Warren-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 351 AM EST Wed Nov 28 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-290900- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 351 AM EST Wed Nov 28 2018 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Nov 28, 8:58 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 AM EST WED NOV 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM SNOW POCONO SUMMIT 41.11N 75.39W
11/28/2018 M1.4 INCH MONROE PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1801992
STAARMANNNearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.